Thunderstorm Wind, Tippecanoe
- When
- April 11, 11:55 PM EST to 11:56 PM EST
- Where
- Tippecanoe County, 8 mi S of Lafayette
- Measured
- 52 kt (60 mph)
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.300, -86.867
Emergency Manager reported an overturned semi south of Lafayette.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Emergency Manager reported an overturned semi south of Lafayette.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 11, 3:00 PM EST, 8 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST WED APR 11 2001 FCST PRBLM THIS PACKAGE IS CHCS AND TIMING OF SVR WX TONIGHT...AND TEMPS OVR NEXT FEW DAYS. LATEST SFC ANALYS PLACES SFC LO OVR ERN KS WITH FNTL COMPLEX OVR THE ERN PLAINS STATES. VORT MAX/UPR LO OVR N CNTRL KS PER SATELLITE LOOPS. VIS SATELLITE INDICATES WIDESPREAD CLDS OVR CWA. MDLS ARE IN GOOD AGREEMENT WITH SYNOPTIC FEATURES. MAIN DIFFERENCES IN MSTR FIELDS EARLY AND TEMP FIELDS LATER. ETA/AVN IN CLOSER AGREEMENT THAN NGM AND WL LEAN TOWARDS THE COMBO SOLN (INCLUDING MOS POP AND TEMP VALUES). SYSTEM OVR PLAINS IS FCST TO EJECT NEWD INTO NRN GRT LKS REGION THRU THURSDAY. NO CONVECTION FIRING OVR CWA ATTM EVEN THO UNSTABLE (LI'S -4) AND SHUD REMAIN DRY UNTIL ORGANIZED BAND OF TSRA WITH FNTL SYS PROPOGATES INTO CWA THIS EVENING (NO TRIGGER AT THIS POINT). THERE ARE SOME HINTS IN THE WND FIELD OF SHEAR...SO A SLIGHT CHC OF TORNADIC ACTIVITY ERLY...THO STRNG WNDS (LO LVL WNDS UP TO 50 KTS)...MID LVL DRY AIR (APPARENT IN DRY SLOT OVR PLAINS) WUD POINT TO DAMAGING WNDS AND HAIL AS MAJOR SVR WX THREAT. WND FIELD DOES BECOME MORE UNIDIRECTIONAL ERLY EVENING HINTG THAT SUPER CELL ACTIVITY OVR PLAINS WL CHG TO LN OF STORMS AS THEY DVLP INTO INDIANA. LN OF STORMS SHUD REACH IN/IL BORDER AROUND 00-02Z...INDY AREA BY 02-04Z AND ERN AREAS 04-06Z. AFT LN OF TSRA PASS...DRY SLOT WORKS INTO AREA...SO SHUD CLR OVERNIGHT. WK SUBSIDENCE OVR CWA THRU FRI NITE...SO NO PCPN. A BIT COOLER AIR OVR AREA BEHIND FNT. TEMPS ABOUT 10 DEGREES COOLER (STILL SBV NORMAL THO). .IND...NONE EDDY
INZ021-028>031-035>049-051>057-060>065-067>072-120600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1059 PM EST WED APR 11 2001 ...GUSTY WINDS OVER CENTRAL INDIANA OVERNIGHT... STRONG...GUSTY WINDS WILL SPREAD OVER CENTRAL INDIANA OVERNIGHT. SOUTH WINDS WILL BECOME SOUTHWEST 20 TO 30 MILES PER HOUR...AND WILL OCCASIONALLY GUST TO 40 MILES PER HOUR. AN AREA OF THUNDERSTORMS MOVING RAPIDLY NORTHEAST FROM VINCENNES AND TERRE HAUTE...WILL REACH THE INDIANAPOLIS AREA BY MIDNIGHT...AND THE KOKOMO AREA BY 100 AM. THE STORMS MAY PRODUCE WIND GUSTS UP TO 50 MILES PER HOUR. STRONG WINDS WILL BLOW LOOSE OBJECTS AROUND. DRIVING MAY BE DIFFICULT.
The Indianapolis radar (KIND), 83 km away, was scanning. The volume nearest the first event began at 04:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236758.